Louisiana, 2005

Hail in Louisiana, June 17, 2005

June 17, 2005 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 17, 1:45 PM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 17, 1:45 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT FRI JUN 17 2005

.DISCUSSION...

MUCH OF THE REMAINING CONVECTION HAS DISSIPATED EARLY THIS AFTERNOON...AS
S AR/N LA HAS BEEN SLOW TO DESTABILIZE IN WAKE OF THE MORNING CONVECTION.
HOWEVER...RESIDUAL OUTFLOW BOUNDARY HAS REINFORCED THE WEAK STATIONARY
BOUNDARY ACROSS SOUTHCENTRAL LA INTO LOWER E TX THIS AFTERNOON...WITH
TOWERS/WEAK CONVECTION DEVELOPING ALONG THE INSTABILITY AXIS.  HOWEVER...MCV
HASN/T MOVED ALL THAT MUCH SINCE THE MORNING DISCUSSION...AND REMAINS OVER
CENTRAL AR PER SATELLITE/MOSAIC 88-D IMAGERY.  MCV/TROUGH AXIS SHOULD
CONTINUE ON A SE TRACK INTO SE AR/NE LA THIS EVENING...WITH DRIER AIR IN
THE MID AND UPPER LEVELS FILTERING IN ON THE NW FLOW.  BOUNDARY SHOULD
STILL RUN NW TO SE ACROSS E TX AND N LA SATURDAY...THUS HAVE RETAINED
SLIGHT CHANCE POPS IN VC OF THE BOUNDARY TO RESPECT INSTABILITY INCREASING
WITH THE HEAT OF THE DAY.  HOWEVER...WEAK UPPER RIDGE IN PLACE THIS AFTERNOON
FROM SOUTHERN AZ/FAR W TX...IS EXPECTED TO AMPLIFY NORTHWARD INTO SOUTHERN
CANADA DURING THE WEEKEND...THUS CAP MAY BE ENOUGH TO SUPPRESS MOST/IF NOT
ALL CONVECTION THAT MAY TRY AND DEVELOP ON IT SATURDAY.

LOOKS LIKE HOT/DRY/HUMID CONDITIONS WILL RETURN FOR MUCH OF THE NEXT
WEEK...AS THE AFOREMENTIONED RIDGE IN PLACE WILL REMAIN DOMINANT ACROSS THE
NATION/S HEARTLAND.  HOWEVER...PROGS INDICATE THAT CURRENT TROUGHING ALONG
THE E COAST WILL BECOME CUT OFF BY SUNDAY MORNING OVER THE CAROLINAS...AND
SLOWLY RETROGRADES SW ACROSS GA/AL BY EARLY NEXT WEEK.  GFS WANTS TO SHEAR
THIS SYSTEM OUT BY TUESDAY...WITH A PIECE OF ENERGY POSSIBLY TAKING UP
RESIDENCE IN THE NORTHERN GULF BY THURSDAY.  IF THIS IS INDEED THE
CASE...THEN THIS FEATURE WOULD ENHANCE SEABREEZE ACTIVITY BY LATE NEXT
WEEK...WHICH WOULD HELP SLIGHTLY RELIEVE THE MODERATE/SEVERE DROUGHT
CONDITIONS IN PLACE ACROSS MUCH OF THE REGION.  BUT FOR NOW...WILL KEEP
FORECAST DRY AND AWAIT FUTURE RUNS BEFORE CATCHING ONTO THIS SCENARIO.

HAVE TAILORED TEMPS A TAD ABOVE GUIDANCE IN THE SHORT TERM IN LIGHT OF DRY
ANTECEDENT SOIL CONDITIONS EVEN AFTER RECENT RAINS.  MOS OBVIOUSLY DOES
NOT CUE ON OUR LACK OF SOIL MOISTURE...THUS AREAS THAT DID NOT RECEIVE RAIN
THE LAST COUPLE OF DAYS WILL HAVE MORE OF A POTENTIAL TO WARM /I.E. E TX/.
THE GROUND SHOULD QUICKLY DRY OUT AGAIN IN THE NEXT COUPLE OF DAYS...WITH
MID/UPPER 90S AGAIN POSSIBLE NEXT WEEK.

PRELIMS ARE NEXT...

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  92  70  93 /  20  20   0   0
MLU  68  90  68  91 /  30  10   0   0
DEQ  65  91  66  93 /  20  10   0   0
TXK  67  91  68  92 /  20  20   0   0
ELD  67  91  67  91 /  20  10   0   0
TYR  73  94  73  95 /  20  20   0   0
GGG  72  93  72  94 /  20  20   0   0
LFK  71  96  71  96 /  30  20  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

15
Hazardous weather outlook, Jun 17, 11:00 AM CST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUN 17 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI JUN 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO
DEVELOP AND AFFECT PORTIONS OF NORTHEAST TEXAS...THE SOUTHERN
PORTIONS OF SOUTHERN ARKANSAS...AND MUCH OF NORTHCENTRAL LOUISIANA
THIS AFTERNOON...AROUND THE SOUTHERN PERIPHERY OF A STRONG UPPER
LEVEL DISTURBANCE THAT WILL DRIFT SOUTHEAST ACROSS ARKANSAS THROUGH
THIS EVENING. BETTER DAYTIME HEATING AND SURFACE INSTABILITY WILL LIE
PRIMARILY OVER PORTIONS OF NORTHEAST TEXAS SOUTH OF INTERSTATE
20...THUS ANY OUTFLOW BOUNDARIES FROM THE STORMS TO THE NORTH
WILL FOCUS ADDITIONAL THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SOME
OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL
THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL WILL ACCOMPANY
THE STRONGER STORMS AS WELL. THIS ACTIVITY WILL BEGIN TO TAPER OFF
LATER THIS EVENING...AS THE DISTURBANCE SHIFTS SOUTHEAST OF THE
AREA...AND STABILITY INCREASES AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING OVER
NORTHEAST TEXAS MAINLY SOUTH OF INTERSTATE 20...AND OVER
MUCH OF NORTHCENTRAL LOUISIANA.

15

In the hours before

Local storm report, Jun 17, 4:28 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CDT FRI JUN 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             6 SSE SHREVEPORT        32.39N 93.76W
06/17/2005  0.75 INCH        CADDO              LA   NWS EMPLOYEE

&&

PARKER

The radar

The Shreveport radar (KSHV), 55 km away, was scanning. The volume nearest the first event began at 23:42 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, De Soto

When
June 17, 5:43 PM CST
Where
De Soto County, 5 mi SE of Mansfield
Measured
1 in hail
Reported by
STORM CHASER
Coordinates
31.983, -93.650

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5481561.